MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128211
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav.Initially, it was indicated during the operation, device (including port, luer hub) was not irrigating.A second device was used to complete the operation.There was no adverse event reported on the patient.With the initial information available, this event was assessed as non mdr reportable.However, on 04-feb-2026, additional information was received which indicated that the issue was noted during the time that the device was used on the patient.There was no irrigation pump used as a pressure bag was used.No water was found after rinsing with a pressure bag, and even after rinsing with a 200ml syringe, no water was found.The correct catheter settings were selected on the generator.Therefore, the event was re-assessed as mdr reportable with an awareness date of 04-feb-2026.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav and during the operation, an irrigation issue was encountered.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Therefore, section d9 was populated.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test as the irrigation tube was found folded at the tip area.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.The irrigation issue reported by the customer was confirmed.The root cause of the irrigation tube folded is traced to manufacturing process.The instructions for use (ifu) contain the following information: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.An internal action was opened to investigate this failure mode on pentaray nav catheters.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24491974
Report Number2029046-2026-00691
Device Sequence Number17394279
Product Code MTD
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128211
Device Lot Number31753591L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown